Symptoms of a Drug Overdose

The term Drug Overdose refers to the ingestion of, or simply the exposure to, some drug or alcohol in such quantity that the person who is exposed is in danger of death or severe damage.

In the case of a prescribed medication, this means ingesting the drug in quantities that surpass the prescribed or recommended dosage.

Overdose is never safe and with some drugs can be severely damaging and even fatal.

When a person has exceeded the safe dosage level of a drug, there are signs and symptoms. What those signs are depends on a number of factors, including:

The specific drug taken
How the drug was ingested or applied
The length of time since taking it
The person’s age, health and history of drug use
However, there are some very general classifications of overdose symptoms which if understood, can better the chance for the victim’s survival.

Alcohol Overdose Symptoms:

If the overdose is alcoholic beverages, look for lapsing consciousness. The person will slip in and out of a state of unconsciousness or semi-consciousness.

Another sign of alcohol overdose or, alcohol poisoning, is depressed breathing. The respiratory system can fail when a dangerous amount of alcohol has been consumed.

The person might vomit, even if they are not totally conscious. This is very dangerous due to the possibility of pulmonary aspiration, the inhalation of stomach contents into the air passages of the body and even into the lungs which can be fatal.

Look for an unresponsiveness, the inability to focus or react to stimuli
Opioid Overdose Symptoms

In the case of an overdose of opioids such as heroin of opiate prescription pain killers, the symptoms could include:

Constricted pupils, pinpoint pupils.

The victim’s breathing and heart rate become slower, even to a dangerous level.

Lips can turn bluish from reduced oxygen levels in the blood. Skin can appear waxen and dark.

You could see extreme sleepiness and the person struggles to wake up even for a moment.
Cocaine Overdose Symptoms

Dilated pupils is a very telltale symptom of cocaine abuse and overdose. The resulting aversion to bright lights can also indicate cocaine overdose

Nausea and vomiting and trembling can accompany the overdose as well

Seizures are a very dangerous sign of cocaine overdose and can be fatal, especially when vomiting is present.

The user’s temperature can climb dangerously high and this can be easily detected. The heart rate will also be in a precarious range, threatening heart attack.

Delirium and panic are classic symptoms of high doses of coke also. This can cause other dangerous situations to occur such as angry confrontations with police, violent behavior and self-destructive acts.
Stimulant Overdose Symptoms

Tachycardia, rapid heartbeat

Look for repeated vomiting and chest pains

Anxiety and extreme agitation can create situations in which the user becomes uncontrollable, exposing him and others to danger

Severe headaches, muscle spasms and heart attack.

Unconsciousness.
There are other signs of drug overdose, but these are some of the most common. If you see any of these in a person at a party, a picnic, anywhere, don’t hesitate. Call for help now! You might just save a life.